MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS
Model Number RFX072-105-08MP
Medical Device Problem Codes Break (1069); Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Medtronic received a report that the catheter ruptured.  the patient was undergoing aneurysm embolization.It was noted the patient's vessel tortuosity was normal.The access vessel was the femoral artery with 2.1mmdiameter.No patient symptoms or further complications were reported as a result of this event.It was reported that during embolization of cerebral aneurysms, the guiding catheter was sent to the common carotid artery through the angiography guide wire.Removed the angiography guide wire, opened the intracranial support catheter, and after the rfx072-105-08mp reached the lesion, removed the angiography guide wire.Hand-pushed contrast agent smoked, and it was found that the proximal end of the intracranial support catheter was broken, and the intracranial support catheter was immediately withdrawn.In vitro examination confirmed that the proximal end of the intracranial support catheter was broken, and then to ensure a smooth operation, the same model of support catheter was replaced to reach the lesion to continue the operation.Catheter rupture occurred with other embolic.The catheter was broken.The rupture was located on the proximal section.There was no friction or difficulty during delivery.There was no other damage to the catheter.The injection rate was hand-push contrast agent.The reported device and any accessory devices were prepared as indicated in the ifu.
 
Event or Problem Description
New information was received.Upon injection of the liquid embolic agent into the catheter there was no resistance.The physician did pause during injection of the liquid embolic agent for about 30 seconds.The injection rate was followed as indicated in the competitor¿s ifu; followed normal injection speed for onyx glue.The liquid embolic agent did not get embedded in an unintended location.This event did not require medical intervention.There are no images of the ruptured catheter available.The subject is in normal condition following the procedure.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: vis (b)(6), ruler (b)(6), camera (panasonic lumix dmc-zs5) as found condition: the navien 6f guide catheter was returned for evaluation inside of a biohazard bag and a shipping box.Visual inspection/damage location details: the distal tip and marker band were examined; and no damages were found.The guide catheter body was found to be kinked at 18.3cm, 39.5cm and 69.0cm from the distal tip.The catheter was found intact.No separation/rupture was found.No flash or voids molded were observed in the hub.Testing/analysis: the usable length of the guide catheter was measured to be within specifications.The navien was flushed with water and found to be patent.No leak was found.No issues were found during flushing.Conclusion: based on the analysis findings, the customer complaint was not confirmed as navien was found intact.No separation/rupture was found with the guide catheter.However, the guide catheter body was kinked at several locations.However, the cause for damages could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SUPPORT GUIDECATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16329063
Report Number2029214-2023-00210
Device Sequence Number8657523
Product Code DQY
UDI-Device Identifier00847536017887
UDI-Public00847536017887
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2024
Device Model NumberRFX072-105-08MP
Device Catalogue NumberRFX072-105-08MP
Device Lot NumberB359610
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2023
Supplement Date Received by Manufacturer02/05/2023
03/25/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date02/22/2023
04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexUnknown